Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 27, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 10, 2002, 7:49 AM CDT for Calhoun County, Dallas County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2002, 7:49 AM CDT (12:49 UTC)
- Expired
- May 10, 2002, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, AR, Dallas County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 101249
FFWLIT
ARC013-039-101545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 AM CDT FRI MAY 10 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN SOUTHWEST ARKANSAS
CALHOUN COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1045 AM CDT
* HIGHWAY DEPARTMENT REPORTING HIGHWAY 8 IS FLOODED AND IMPASSABLE.
ADDITIONALLY...MANY ROADS IN FORDYCE AND IN NORTHEAST CALHOUN
COUNTY ARE UNDERWATER. RAINFALL REPORTS INDICATE THAT 3 INCHES
OF RAIN HAS ALREADY OCCURRED LAST NIGHT AND THIS MORNING. WITH
ADDITIONAL RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3394 9242 3362 9234 3369 9262 3389 9256
3400 9251
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 10, 4:00 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 10, 4:00 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT FRI MAY 10 2002 THUNDERSTORMS CONTINUE ACROSS SOUTHERN COUNTIES THIS MORNING ALONG 850 FRONT AND WHERE SOME WARM ADVECTION CONTINUES. THIS DECREASES LATER TODAY, BUT OVERRUNNING PATTERN CONTINUES WITH THE FRONT NEARLY STATIONARY JUST SOUTH OF THE AREA. FIGURE ON NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING TODAY WITH THE BEST COVERAGE IN THE SOUTH. INTENSITY LIKELY WILL DECREASE AS SHORT WAVE MOVES PAST THE AREA AND AIR MASS LIKELY WILL BE WORKED OVER FROM OVERNIGHT STORMS. FRONT WILL BEGIN MOVING NORTH TONIGHT AND SATURDAY, BUT IT WILL LIKELY TAKE UNTIL SOMETIME SATURDAY BEFORE IT IS NORTH OF THE AREA. MAIN MOISTURE AXIS TRANSLATES NORTH AND BETTER POPS SHOULD SHIFT TO THE NORTH FOR TONIGHT. WILL KEEP POPS IN CHANCE CATEGORY FOR TONIGHT. WILL KEEP CHANCE POPS IN THE NORTH FOR SATURDAY DUE TO PROXIMITY OF THE FRONT, BUT FEEL THE REST OF THE CWA WILL BE CAPPED TOO MUCH FOR ANY CHANCE OF RAIN. WILL CONTINUE THIS INTO SUNDAY. COLD FRONT REACHES NORTHWESTERN SECTIONS LATE SUNDAY, AND WILL PUT A CHANCE OF THUNDERSTORMS IN THAT AREA DUE TO THAT BUT WILL KEEP MENTION OF PRECIPITATION OUT FOR OTHER AREAS FOR NOW. AVN BRINGS COLD FRONT ACROSS STATE SUNDAY NIGHT, AND COULD SEE SQUALL LINE MOVE ACROSS STATE OR A SCENARIO SIMILAR TO YESTERDAY MORNING WITH SOME BOW ECHOES OR ISOLATED SUPERCELLS. WILL GO WITH LIKELY POPS FOR THE WHOLE AREA FOR SUNDAY NIGHT FOR NOW. MAXES TODAY LIKELY WILL NOT BE MUCH ABOVE TEMPS AT FORECAST TIME AND WILL GO CLOSE TO FWC MOS. TEMPS SHOULD FALL LITTLE TONIGHT, AND COULD SEE SLOW RISE IN TEMPS LATE TONIGHT IN CENTRAL AND SOUTHERN SECTIONS AS THE WARM FRONT MOVES THROUGH, OR REDEVLOPS TO THE NORTH. TEMPS SATURDAY WILL LIKELY RISE BACK INTO THE 80S IN MOST AREAS, BUT WILL HOLD TEMPS DOWN A LITTLE IN THE NORTH. .LZK...NONE
In the hours before
Local storm report, May 10, 7:40 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
740 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM OWENSVILLE AR 1.00 INCH HAIL
05/10/02 SALINE REPORTED BY COOP OBSERVERThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 45 min |
| May 10, 12:25 AM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 65 min |
| May 10, 12:27 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 33 min |
| May 10, 12:36 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 39 min |
| May 10, 1:15 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 45 min |
| May 10, 1:43 AM CDT | Severe Thunderstorm Warning | LZK | Drew, Lincoln | 62 min |
| May 10, 1:55 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 35 min |
| May 10, 2:15 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 45 min |
| May 10, 3:57 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 48 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.